The National Agency for Food and Drug Administration and Control (NAFDAC) has warned that the consumption of sex enhancement substances also known as aphrodisiac or “manpower”, could lead to the damage of organs or sudden death. NAFDAC Director General, Prof. Mojisola Adeyeye, who gave the warning in her Christmas message, raised concerns over the preponderance of performance enhancing drugs to impress sex partners, especially females.
Adeyeye noted that many men have died using performance enhancement drugs, which the products producers have claimed have no side effects, said majority of the products do not go through the approval process of the agency and as such, were not registered with NAFDAC. She said: “They are smuggled into the country. If they were registered, the producers and peddlers alike would not be doing what they are doing in the supermarkets, social media platforms and on the streets. “Many people are ignorant of the possible damage that misuse of aphrodisiacs or use of unregistered drugs could cause.
There are manufacturing and quality guidelines, and mandated regulations that control the production, importa-tion, exportation, advertisement and the use of such products. “When you have a disproportionate flow of blood to a particular part of the body and it lasts longer than normal, they tend to disrupt the normal flow of the circulatory system. When these things are used especially with some herbal medicines that don’t have dosage and professional prescription, it can lead to internal organ damage. It can hurt the liver and the kidneys, leading to untimely death.”